Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Feeling of heaviness in lungs, chest tightness. Suffer with asthma, anxiety. Taking Salvent puffer, Flovent. Related?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
hey,i have been experiencing weird feelings in my lungs they feel heavy and also my chest feels tight ,i do have asthma and i just seen my doctor recently regarding this, i have received a Salvent puffer and a Flovent, does it take time for these puffers to kick in? i also have anxiety could this be related? if theres anything i can do to calm them down what is it? thanks
Posted Sat, 8 Jun 2013 in Lung and Chest disorders
Answered by Dr. Satyadeo Choubey 1 hour later
Thanks for your query,
On the background history of asthma, increased breathlessness and chest tightness usually represents acute exacerbation of the disease. Treatment of choice during the episode remains inhaled salbutamol and inhaled steroid which you have been prescribed. Salbutamol do not need too much of latency to act. It acts with in seconds.
If you are not controlled with your symptoms you may increase the frequency of the dosing say 4 hourly. If even not controlled, then you may take a short course of systemic steroid like prednisolone 40 mg once a day for a week, continuing the above medication.
Get a chest x-ray done to rule out infection or any other cause of increased breathlessness.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor